Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 22, 2018, 8:48 AM CST for Jasper County, Tyler County, Texas. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2018, 8:48 AM CST (14:48 UTC)
- Expired
- Feb 24, 2018, 11:37 AM CST
- In force
- 51 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Town Bluff (TBFT2).
- Action stage
- 64 ft
- Minor stage
- 68 ft
- Moderate stage
- 72 ft
- Major stage
- 82.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08040600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:56 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 22, 5:56 AM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
556 AM CST Thu Feb 22 2018
.DISCUSSION...
12Z TAFS
&&
.AVIATION...
A nearly stationary frontal boundary currently bisecting the area
from just south of Alexandria southwest to near Port Arthur
continues to produce scattered showers and isolated thunderstorms
across southeast Texas and Southwest Louisiana. BPT and AEX will
see the most significant impacts from this activity through the
remainder of the morning. LCH will likely experience only
intermittent light showers while LFT and ARA will remain largely
precipitation free.
Winds at AEX and BPT have turned out of the northwest this
morning as these sites are just behind the frontal boundary. As
the front retreats to the northwest late this morning into this
afternoon, winds will turn back out of the south. A period of
gusty and variable winds may accompany the front's retrograde.
Breezy conditions are once again expected areawide beginning late
this morning through the early evening before diminishing after
sunset. Precipitation will begin to end from east to west during
the late afternoon as the front retreats.
Guidance is once again indicating the potential for marine fog to
work its way inland after midnight tonight and while this is not
illustrated in this package, the overall likelihood is higher than
the previous couple of days. Will allow subsequent shifts to
reanalyze with the addition of reduced visibilities possible in
future TAF updates at BPT, LCH, LFT and ARA.
&&
.PREV DISCUSSION... /issued 420 AM CST Thu Feb 22 2018/
DISCUSSION...
09z sfc obs show the frontal boundary now bisecting the forecast
area ne-sw...roughly Simmesport to Port Arthur...with temps/dew
points generally in the 50s behind it and very unseasonal 70s
ahead of it. With water vapor imagery showing a persistent very
moist swrly flow aloft to go along with our srly winds ahead of
the boundary, local 88Ds show scattered showers/few storms
continuing mainly along/behind the boundary across sern TX/cntl
LA although some streamer shower activity was noted in the warm
sector.
No major changes to forecast thinking this morning...although the
primary concern in the short term is what to do with the inherited
Flash Flood Watch for the nwrn 2/3 of the forecast area. Medium-
range models all agree on the stalled boundary beginning to push
back nwd later today which will keep the heaviest rains out of our
forecast area. However until that happens, additional showers/few
storms will continue to develop and dump on already saturated
grounds from yesterday's localized 3-5 inches of rain in the watch
area. Updated flash flood guidance is rather low in these
locations...less than an inch...so thought it prudent to go ahead
and extend the watch through the morning hours.
With a moist flow persisting through the column into the weekend
along with periodic passing disturbances in the swrly flow aloft,
have maintained at least small POPs in the grids/zones to account.
A potent storm system moving ashore over the Pacific NW today will
eventually push ewd through the cntl CONUS over the weekend,
helping shove the boundary through the area as a weak cold front
by Sunday night...with POPs again increasing as it oozes through
the region. Models differ on how far into the Gulf this system
will move before stalling and eventually retreating back nwd, thus
the area never does fully dry out and POPs remain in the forecast
through the end of the forecast period.
MARINE...
Issued a Marine Fog Advisory earlier as MAREPS/sky cams indicated
fog had returned to the near shore waters mainly west of
Intracoastal City. HRRR/SREF/RAP showed this fog persisting into
the afternoon hours...cut off the advisory at noon for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 64 80 64 / 60 40 40 30
LCH 78 65 79 65 / 50 30 30 20
LFT 83 66 81 66 / 30 30 40 20
BPT 77 66 80 66 / 40 40 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until noon CST today for LAZ027-028-030-031-
041.
TX...Flash Flood Watch until noon CST today for TXZ180-201-215-216-
259>262.
GM...Dense Fog Advisory until noon CST today for GMZ450-452.
&&
AVIATION...66Hazardous weather outlook, Feb 22, 6:15 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 615 AM CST Thu Feb 22 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 231200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 615 AM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A stalled front lingering over the area will begin lifting back northward today. This front will continue to be the focus for showers and thunderstorms, some of which will produce locally heavy rainfall. Rainfall amounts of 1 to 2 inches with locally higher amounts will be possible across southeast Texas and west- central Louisiana...with the ground already saturated in these areas, these amounts may flooding, and for this reason, the Flash Flood Watch previously in effect has been extended until noon today. Elsewhere, lesser rainfall amounts are expected which could cause at most, minor street flooding and ponding of water in low lying areas. Occasional cloud to ground lightning will also be possible with the storms over the entire area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The cold front will eventually move into the forecast area over the weekend, bringing with it another round of showers and a few thunderstorms. Brief heavy rainfall and occasional cloud to ground lightning will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-231200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 615 AM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of dense sea fog re-developed overnight and is expected to continue through at least this morning. Otherwise a few thunderstorms producing locally heavy rains and restricted visibilities can be expected into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cold front will eventually move into the forecast area over the weekend, bringing with it another round of showers and a few thunderstorms. Brief heavy rainfall and occasional cloud to water lightning will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:51 PM CST | Areal Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Feb 22, 1:35 AM CST | Marine Dense Fog Advisory | LCH | 10 hr | |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Beauregard, Vernon | 12 days |
| Feb 22, 11:24 AM CST | Areal Flood Warning | LCH | Rapides | 5 days |
| Feb 22, 3:03 PM CST | Marine Dense Fog Advisory | LCH | 42 hr | |
| Feb 21, 8:24 PM CST | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| Feb 21, 11:27 PM CST | Special Weather Statement | LCH | Hardin | 48 min |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Hardin, Jasper | 11 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 13 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Jefferson, Orange | 13 days |
| Feb 22, 8:48 AM CST | River Flood Warning | LCH | Hardin | 8 days |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.